Pennsylvania, 2006Damaging Wind in Pennsylvania, July 30, 2006
July 30, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 30, 1:04 PM EST, 31 minutes earlier.
Area forecast discussion, Jul 30, 1:04 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT SUN JUL 30 2006
.SHORT TERM (TONIGHT THROUGH MONDAY)...
QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF
AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES
THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN
THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH
INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE.
&&
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID
WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE
LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO
HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN
HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING
BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE
FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR
NEXT WEEKEND.
&&
.AVIATION...
SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN
AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT
AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY
MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW
FLOW ALOFT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 30, 3:06 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT SUN JUL 30 2006
OHZ041-PAZ007>009-013>016-020>023-030-310815-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
406 AM EDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST
CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK
DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT
INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON.
TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE
SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY
WOULD BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-
WVZ001>004-012-021>023-041-310815-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
406 AM EDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT
INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON.
TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE
SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY
WOULD BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 12:06 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 PM EDT SUN JUL 30 2006
OHZ039-040-301800-
CARROLL OH-TUSCARAWAS OH-
106 PM EDT SUN JUL 30 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CARROLL AND TUSCARAWAS...
AT 101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF BOLIVAR...MOVING
EAST AT 20 MPH.
ALTHOUGH THIS STORM REMAINS NORTH OF TUSCARAWAS COUNTY...WIND GUSTS
OF 40 TO 50 MPH ARE POSSIBLE OVER NORTHERN COMMUNITIES. FURTHER
THUNDERSTORM DEVELOPMENT IS LIKELY OVER THIS AREA.
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR OHIO AND WEST VIRGINIA.
15
Special weather statement, Jul 30, 12:33 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT SUN JUL 30 2006
PAZ020-301830-
BEAVER PA-
133 PM EDT SUN JUL 30 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BEAVER...
AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF FOMBELL...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FOMBELL
THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 40 MPH.
BE AWARE THAT SOME STRENGHTENING IS POSSIBLE.
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Jul 30, 12:42 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT SUN JUL 30 2006
PAZ014-301845-
BUTLER PA-
142 PM EDT SUN JUL 30 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BUTLER...
AT 139 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORMS 2 MILES WEST OF ZELIENOPLE...OR
ABOUT OVER FOMBELL...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
EVANS CITY AND ZELIENOPLE
THIS STORM WILL GENERATE VERY HEAVY RAINFALL...WIND GUSTS TO 40
MPH...AND POSSIBLY SOME SMALL HAIL.
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Special weather statement, Jul 30, 12:47 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
147 PM EDT SUN JUL 30 2006
OHZ039-040-301845-
CARROLL OH-TUSCARAWAS OH-
147 PM EDT SUN JUL 30 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
CARROLL AND TUSCARAWAS...
AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF SHERRODSVILLE TO 4 MILES SOUTHEAST OF MALVERN...MOVING
SOUTHEAST AT 15 MPH.
THIS STORM WILL GENERATE VERY HEAVY RAINFALL...WIND GUSTS OF 40 TO
50 MPH...AND POSSIBLY SOME SMALL HAIL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CARROLLTON...DELLROY...KILGORE...LEESVILLE LAKE PARK...AND MALVERN.
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR OHIO AND WEST VIRGINIA.
15
Special weather statement, Jul 30, 1:13 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT SUN JUL 30 2006
OHZ049-050-301915-
HARRISON OH-JEFFERSON OH-
213 PM EDT SUN JUL 30 2006
...THUNDERSTORMS...
THROUGH 3 PM...THUNDERSTORMS WILL MOVE OVER THE FOLLOWING
COUNTIES...JEFFERSON AND HARRISON...
AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF BERGHOLZ TO 3 MILES SOUTHEAST OF BOWERSTON...OR ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF KILGORE TO 3 MILES SOUTHEAST OF
BOWERSTON...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO
INCHES PER HOUR...AND ALSO MAY GENERATE SMALL HAIL AND WIND GUSTS TO
40 MPH. SOME STRENGTHENING IS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADENA...BERGHOLZ...BOWERSTON...CADIZ...HOPEDALE...JEWETT...NEW
ATHENS...NEWELL...RICHMOND...SCIO...SMITHFIELD...TAPPAN...UNIONPORT
AND WINTERSVILLE
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR OHIO AND WEST VIRGINIA.
15
Thunderstorm Wind, Butler
- When
- July 30, 1:35 PM EST
- Where
- Butler County, 2 mi W of Mars
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.700, -80.050
Trees blown down, blocking the intersection of Rte 228 and Franklin Rd, NWS employee said.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521194.